Alert archive / Texas / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 129, NWS Fort Worth, TX

May 28, 2001Ellis County, Texas

NWS Fort Worth, TX issued this severe thunderstorm warning at May 28, 2001, 2:23 AM CDT for Ellis County, Texas. It was in force for 67 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
May 28, 2001, 2:23 AM CDT (07:23 UTC)
Expired
May 28, 2001, 3:30 AM CDT
In force
67 min
Issued by
NWS Fort Worth, TX
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Ellis County, TX

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 27, 10:45 PM CDTSevere Thunderstorm WatchSPC5 hr
May 28, 1:30 AM CDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 7.4 hours before the alert went out and 63 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2001-05-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3521 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2001-05-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 92 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3521 J/kg
Mixed-layer CIN
-16 J/kg
Mixed-layer LCL
1324 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
92 m²/s²
0-3 km storm-relative helicity
190 m²/s²
Significant tornado parameter
1.3
Supercell composite
9.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KFWD 280724
SVRFTW
TXC139-280830-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
223 AM CDT MON MAY 28 2001

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  ELLIS COUNTY IN NORTH CENTRAL TEXAS

* UNTIL 330 AM CDT

* AT 223 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A
  SEVERE THUNDERSTORM OVER MIDLOTHIAN...MOVING SOUTHEAST AT 55 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE ENNIS...ITALY AND WAXAHACHIE

THIS STORM DOWNED TREES AND POWER LINES IN DESOTO.

DAMAGING WINDS IN EXCESS OF 60 MPH ARE LIKELY WITH THIS STORM. TAKE
COVER IN A STURDY STRUCTURE UNTIL THEl STORM PASSES.

LAT...LON 3241 9706 3213 9693 3235 9649 3252 9704

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 27, 11:26 PM CDT, 2 hours 57 minutes earlier.

Area forecast discussion, May 27, 11:26 PM CDT, 2 hours 57 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
1126 PM CDT SUN MAY 27 2001

MCS CONTINUES TO HAUL THE MAIL SOUTH...WITH NO SIGNS OF WEAKENING AS
40KT LOW LEVEL JET CONTINUES TO FEED THE STORMS. HAVE INCREASED
POPS ALL AREAS AND BUMPED UP WIND SPEEDS. SEVERE THREAT WILL BE
MAINLY FROM VERY STRONG WINDS (60 TO 80 MPH). SOME HAIL ALSO
POSSIBLE...AS WELL AS ISOLATED TORNADOES AS KFWS VAD WIND PROFILE
SHOWS GOOD TURNING WITH HEIGHT. 80

...612 CDT AVIATION DISCUSSION...
NO SHORT TERM CONCERNS FOR WACO OR METROPLEX TERMINALS THIS
EVENING...VFR AND GENERALLY SLY WINDS SHOULD HOLD THROUGH MIDNIGHT.
MAIN FORECAST PROBLEM IS WHEN/IF CONVECTION IN OK/KS/NORTHERN TX
PANHANDLE WILL MOVE IN. CURRENT TRENDS SUGGEST ARRIVAL AROUND 09Z...
BUT SWD PROPAGATION OR DEVELOPMENT IN CENTRAL OK COULD MOVE THIS UP A
FEW HOURS. MAY SEE MVFR CIGS AT WACO TOWARD DAYBREAK IF OUTFLOW FROM
NORTHERN CONVECTION DOES NOT INTERFERE.
06

.FWD...NONE.

In the hours before

Special weather statement, May 27, 9:22 PM CDT, 5 hours 1 minute before
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-280700-

HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS
NATIONAL WEATHER SERVICE FORT WORTH TX
922 PM CDT SUN MAY 27 2001

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TONIGHT FOR THE
NORTHERN HALF OF NORTH TEXAS. THE SLIGHT RISK AREA IS GENERALLY
ALONG AND NORTH OF A LINE FROM EASTLAND...TO ATHENS. THIS INCLUDES
THE CITIES OF SHERMAN...PARIS...CORSICANA...MINERAL WELLS...
BOWIE...AND THE DALLAS FORT WORTH METROPLEX.

LATE THIS EVENING...A COMPLEX OF STRONG TO SEVERE THUNDERSTORMS
STRETCHED FROM TEXAS PANHANDLE THROUGH THE ENTIRE STATE OF OKLAHOMA.
THIS COMPLEX OF STORMS WAS MOVING SOUTH SOUTHEAST BETWEEN 35 AND 45
MPH. EVENING WEATHER BALLOON DATA FROM FORT WORTH INDICATED THE
ATMOSPHERE ACROSS NORTH TEXAS WAS EXTREMELY UNSTABLE...WITH ONLY A
VERY WEAK CAPPING INVERSION IN PLACE. A LOW LEVEL JET OF INCREASED
WIND SPEEDS WILL DEVELOP OVER N TEXAS THROUGH MIDNIGHT...AND THIS
WILL FAVOR A CONTINUED DEVELOPMENT AND SOUTHWARD PUSH OF THE STORMS
FROM OKLAHOMA.

FORECAST VERTICAL WIND PROFILES SUGGEST THAT SUPPERCELL
THUNDERSTORMS WILL BE POSSIBLE. THE PRIMARY THREATS FROM THESE
STORMS WILL BE FROM VERY GUSTY WINDS AND LARGE HAIL. ISOLATED
TORNADOES WILL ALSO BE POSSIBLE.

SPOTTERS AND EMERGENCY MANAGERS NORTH OF INTERSTATE 20 MAY BE
ACTIVATED BETWEEN MIDNIGHT AND 2 AM. ACTIVATION SOUTH OF I-20 MAY BE
NEEDED BETWEEN 2 AND 4V AM.

80

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 27, 11:46 PM CDTSevere Thunderstorm WarningFWDMontague59 min
May 27, 11:54 PM CDTSevere Thunderstorm WarningFWDCooke66 min
May 28, 12:01 AM CDTSevere Thunderstorm WarningFWDGrayson59 min
May 28, 12:34 AM CDTSevere Thunderstorm WarningFWDFannin56 min
May 28, 12:48 AM CDTSevere Thunderstorm WarningFWDCollin57 min
May 28, 12:53 AM CDTSevere Thunderstorm WarningFWDJack52 min
May 28, 12:59 AM CDTSevere Thunderstorm WarningFWDDenton, Wise46 min
May 28, 1:07 AM CDTSevere Thunderstorm WarningFWDHunt53 min
May 28, 1:12 AM CDTSevere Thunderstorm WarningFWDDelta, Lamar48 min
May 28, 1:23 AM CDTSevere Thunderstorm WarningFWDTarrant67 min
May 28, 1:29 AM CDTSevere Thunderstorm WarningFWDParker46 min
May 28, 1:33 AM CDTSevere Thunderstorm WarningFWDHopkins42 min
May 28, 1:37 AM CDTSevere Thunderstorm WarningFWDDallas53 min
May 28, 1:48 AM CDTSevere Thunderstorm WarningFWDKaufman, Rains, Van Zandt57 min
May 28, 2:39 AM CDTSevere Thunderstorm WarningFWDNavarro51 min
May 28, 3:08 AM CDTSevere Thunderstorm WarningFWDFreestone52 min
May 28, 3:16 AM CDTSevere Thunderstorm WarningFWDLimestone44 min
May 28, 4:09 AM CDTSevere Thunderstorm WarningFWDLeon51 min

Nearby

Severe Thunderstorm Warnings in Texas, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.